Alert archive / Idaho / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Missoula, MT

July 10, 2015Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this flash flood watch at Jul 10, 2015, 12:13 PM PDT for Clearwater County, Idaho County, Idaho. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2015, 12:13 PM PDT (19:13 UTC)
Expired
Jul 10, 2015, 11:00 PM PDT
In force
11 hr
Issued by
NWS Missoula, MT
Flood severity
None

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-378 J/kg
Mixed-layer LCL
3069 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WGUS65 KMSO 101913
FFAMSO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
113 PM MDT FRI JUL 10 2015

IDZ006>008-110600-
/O.NEW.KMSO.FF.A.0003.150710T1913Z-150711T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-
1213 PM PDT FRI JUL 10 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO...INCLUDING 
  THE FOLLOWING LOWER HELLS ...CANYON/SALMON RIVER REGION... 
  OROFINO/GRANGEVILLE REGION AND SOUTHERN CLEARWATER MOUNTAINS. 

* UNTIL 11 PM PDT THIS EVENING

* WIDESPREAD, SLOW-MOVING THUNDERSTORMS WILL BE CAPABLE OF
  PRODUCING 0.75 TO 1.00 INCH OF RAINFALL IN 30 MINUTES OR LESS.
  FLASH FLOODING WILL BE A CONCERN WITH ANY STORMS THAT FORM,
  ESPECIALLY OVER RECENT WILDFIRE BURN SCARS OR URBAN AREAS PRONE
  TO FLOODING.

* HEAVY RAINFALL COULD PRODUCE ROCK/MUD SLIDES OVER HIGHWAYS, SUCH
  AS THE MAGRUDER CORRIDOR THROUGH IDAHO COUNTY, AND ANY ROADWAY
  NEAR STEEP TERRAIN. ROCK/DEBRIS FLOWS ARE A THREAT IN ANY
  WILDFIRE BURN SCARRED TERRAIN. ELEVATED WATER LEVELS OF SMALL
  STREAMS AND CREEKS ARE ALSO A POTENTIAL, AS IS PONDING OF WATER
  ON ROADWAYS/PROPERTY IN URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
743 
WGUS65 KMSO 110551
FFAMSO

FLOOD WATCH
NATIONAL WEATHER SERVICE MISSOULA MT
1151 PM MDT FRI JUL 10 2015

IDZ006>008-110700-
/O.EXP.KMSO.FF.A.0003.000000T0000Z-150711T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-
1051 PM PDT FRI JUL 10 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL IDAHO WILL EXPIRE
AT 11 PM PDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 2:27 AM PDT, 9 hours 46 minutes earlier.

Area forecast discussion, Jul 10, 2:27 AM PDT, 9 hours 46 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Missoula MT
327 AM MDT FRI JUL 10 2015

.DISCUSSION...Monsoonal moisture continues to drift northward into
the Northern Rockies today. Areas south of the I-90 corridor are
still anticipated to experience widespread convection this
afternoon. North of the interstate there will be scattered
showers. The slow moving nature of the storms could cause flash
flooding issues, especially in local fire scars.

On Saturday, the moisture will have been ushered throughout the
region. Widespread convection will impact the region, which could
hamper outdoor activities. Temperatures will have a difficult time
warming due to the cloud cover and precipitation. Maximum readings
on Saturday should be below normal for this time of year.

Lingering moisture on Sunday will allow for the development of
afternoon/evening showers and thunderstorms across north central
Idaho into west central Montana. Temperatures will warm back to
near normal.

Next week the pattern will remain active, though without any good
moisture sources, so showers and thunderstorms will be more
limited. Every few days a new disturbance in the flow will cause
at least breezy conditions, if not some more showers.

&&

.AVIATION...A plume of monsoon moisture is moving across the
Northern Rockies today. Showers, thunderstorms, and increased
clouds will be the main impacts. Most of the moisture is aloft, so
ceilings are expected to be in the 7,000 to 10,000 foot range for
area terminals, except during showers. Wildfires continue to cause
very minor impacts due to smoke, especially at terminals KMSO and
KGPI.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

Nearby

Flash Flood Watches in Idaho, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.